Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research

What Effect Does Atripla Tablet Have On Someone Without Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Atripla (Efavirenz + Emtricitabine + Tenofovir)

What Is Atripla? Atripla is a tablet that contains three antiretroviral drugs (ARVs) used to fight HIV: efavirenz (Sustiva), emtricitabine (Emtriva), and tenofovir (Viread). Atripla is manufactured by Gilead and Bristol-Myers Squibb. It is the first tablet that includes a complete antiretroviral regimen. A generic version was approved for sale outside the U.S. under the PEPFAR program (see Fact Sheet 475 ). The drugs in Atripla are a...
Ask the Experts

non HIV positive took two atripla tablets for precausion

i am not HIV positive and got bitten by dog after the dog bit the thief. my doctor put me on ATRIPLA as precaution. i took two tablets only,then stopped entirely, because the thief tested negative for HIV & AIDS. i am male, how soon can my wife...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello,Your dog bite is not an exposure to HIV. Period. There's no risk to you, your wife or planned baby from the HIV risk from the bite or the medications.Be well,BY... Read more »

tribuss tablets

Good morning my name is Ruby from South Africa, Johannesburg. I was diagnosed with HIV on the 3 March 2013 and my CD4 count is 649 there I requested the Doctor to put me on ARV coz I belief I should take medication related to the desease I have. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you have been on the Tribuss (Atripla in US) for more than 2-3 months then you may be one of the 5-10% of patients who has persistent central nervous system side effects from the efavirenz. If you have only been on Tribuss for several weeks then... Read more »

Viral Choice Tablets to boost immune system

Dear Doctor,I have been on medication since 17 January 2013 with viarl load 1600 and 336 CD4 Cells and I get sick from flue frequently. I just want to find out if I can take immune system booster like Viral Choice immune booster tablets aspecially...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
There is no convincing data that immune boosting supplements provide any clinical benefit to HIV+ patients who are doing OK on an effective HIV regimen (such as Tribuss or Atripla in USA). Good viral suppression and OK CD4 counts protect against... Read more »

Itchy and burning severe rush caused by Tribuss Tablet

Dear Doctor,I have been on Tribuss Tablet since January 17 2013, I developed severe rush within two weeks and the my Dr prescribed Dilucort cream for me to apply on my skin. The rush went away, after three weeks it came back. Is it normal or should...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Rash due to Tribuss (Atripla in US) is failry common during first weeks on treatment and can be due to the efaviernz and can be seen in 10-25% of patients (most commonly in first 1-2 weeks). Rash from the efavirenz is a little less common once on... Read more »
Connect With Others

How big is the Atripla Tablet?

Posted by Anonymous, 3 Replies
I am thinking of switching to Atripla but I heard it was a big tablet. Does anyone know how it compares to Kaletra Tablets? Appreciate the advice. Read more »

Atripla side effects (what not someone else with Atripla Drama)

Posted by Kenn, 3 Replies
Looking for another opinion if I should continue with Atripla and try to ride out the next two weeks or stop and try another medication. I'm on day 5, I have a history of anxiety and so far this has been multiplied two fold. I have been walking... Read more »

Question about Atripla side effects.

Posted by Rochambeau, 4 Replies
I've been hiv positive for nearly two years now. I was first taking norvir, truvada and reyataz but they made me feel perpetually hung over and with the norvir my body couldn't tolerate even a single beer or glass of wine, which I enjoy very much. ... Read more »

Solution to Atripla Side Effects (at least for me)

Posted by Wiilock, 3 Replies
Hey all, I have been on the "wonder pill" for about 3 years now. Previously was on norvir boosted invirase/truvada combo but the GI problems finally were too much.
Anyway I want to briefly recap what I've learned from some of my homeopathic... Read more »